Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 6, 2005, 9:52 PM MDT for Lincoln County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 9:52 PM MDT (03:52 UTC)
- Expired
- May 6, 2005, 10:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 070351
SVRBOU
COC073-070430-
/O.NEW.KBOU.SV.W.0049.050507T0352Z-050507T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
952 PM MDT FRI MAY 6 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 1030 PM MDT
* AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF HUGO...OR ABOUT 23 MILES SOUTHEAST OF LIMON...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE
POINT...KARVAL...HUGO...GENOA...BOYERO AND ARRIBA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3856 10366 3856 10319 3955 10317 3956 10347
3901 10361
$$
RPK2 follow-up statements
000
WWUS55 KBOU 070410
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1010 PM MDT FRI MAY 6 2005
COC073-070430-
/O.CON.KBOU.SV.W.0049.000000T0000Z-050507T0430Z/
LINCOLN CO-
1010 PM MDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM MDT FOR
EASTERN LINCOLN COUNTY...
AT 1007 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARRIBA...OR ABOUT 21 MILES EAST OF LIMON...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILD HORSE POINT...KARVAL...HUGO...GENOA...BOYERO AND ARRIBA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3856 10366 3856 10319 3955 10317 3956 10347
3901 10361
$$
RPK000
WWUS55 KBOU 070430
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT FRI MAY 6 2005
COC073-070440-
/O.EXP.KBOU.SV.W.0049.000000T0000Z-050507T0430Z/
LINCOLN CO-
1030 PM MDT FRI MAY 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY EXPIRED
AT 1030 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3856 10366 3856 10319 3955 10317 3956 10347
3901 10361
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:10 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, May 6, 3:10 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI MAY 6 2005 .SHORT TERM...TDA-TNGT...FIRST WAVE OF STORMS HAS MOVED OFF THE FOOTHILLS BUT ANOTHER WAVE OR TWO OF SHOWERS AND THUNDERSTORMS COULD FOLLOW INTO THE EVENING HOURS AS THE STRONG UPPER LEVEL LOW OVER UTAH CONTINUES TO LIFT TO THE NORTHEAST WITH LOTS OF THUNDERSTORMS NOW FORMING OVER THE MOUNTAINS OF WESTERN AND SOUTHERN COLORADO. MAIN SEVERE THREAT WILL BE FAR EASTERN COUNTIES...MAINLY PHILLIPS AND SEDGEWICK WHERE DEWPOINTS ARE FLIRTING NEAR 50. STRONG WINDS APPROACHING SEVERE LEVELS ARE POSSIBLE ELSEWHERE ALONG WITH SOME STORMS PRODUCING SOME SMALL HAIL. SATURDAY SHOULD BE BREEZY BUT OTHERWISE DRY ON THE PLAINS UNTIL LATER IN THE AFTERNOON WHEN SOME COOLING ALOFT COMES ACROSS BEHIND THE TROUGH AXIS AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN WYOMING. KEPT IT WIDELY SCT FOR NOW ON THE PLAINS BUT COULD BECOME RATHER BLUSTERY BY LATE AFTERNOON WITH INCREASING WEST WINDS. IN THE MOUNTAINS SOME THUNDERSTORMS COULD PRODUCE A QUICK FEW INCHES OF SNOW TONIGHT BUT COVERAGE SHOULD BE SCATTERED AND FLOW IS SW. HOWEVER AS TROUGH AXIS PASSES TOMORROW AFTERNOON FLOW GOES MORE WESTERLY AND WITH MOIST AIR AND COLD ADVECTION SNOW SHOWERS SHOULD INCREASE. FURTHER WRAPAROUND OCCURS BY SATURDAY NIGHT AND LONG TERM FORECASTER HAS HOISTED A WINTER STORM WATCH FOR ZONE 31. .LONG TERM...WILL ISSUE A WINTER STORM WATCH FOR ZONE 31 SATURDAY NIGHT AND SUNDAY...AS AN UPPER LOW IS EXPECTED TO MOVE FROM UT ACROSS SRN WY ON SATURDAY AND INTENSIFY IN THE NEBRASKA PANHANDLE SUNDAY NIGHT. THIS WILL PUT THE NORTHERN MOUNTAINS IN A FAVORABLE LOCATION FOR UPSLOPE SNOW. TEMPERATURES WILL NOT BE THAT COLD...BUT COLD ENOUGH FOR SNOW TO REACH THE HIGH VALLEYS ON SATURDAY NIGHT AS WELL. OROGRAPHIC SNOW MODEL YIELDS AROUND A FOOT OF SNOW IN ZONE 31 IN 12 HOURS (06Z-18Z)...3-6 INCHES IN ZONE 33...AND 1-3 INCHES IN ZONE 30. THE PROXIMITY OF THE LOW WILL ALLOW THUNDERWSTORMS TO DEVELOP IN NORTHEAST COLORADO SUNDAY. A LULL IN THE PRECIPITATION IS EXPECTED MONDAY AS THE FIRST TROUGH SHEARS INTO THE MIDWEST...AND THE NEXT TROUGH TO OUR WEST ALLOWS A FEW SHOWERS TO DEVELOP IN THE MOUNTAINS MONDAY WHILE THE PLAINS STAY SUBSIDENT AND DRY. BETWEEN STORMS THERE WILL BE A SLIGHT CHANCE OF MAINLY DIURNAL SHOWERS TUESDAY AND WEDNESDAY...THEN THE NEXT STORM WILL ALSO MOVE ACROSS WYOMING WEDNESDAY...BUT MODELS DIFFER ON EXACTLY HOW AND WHERE. WE HAVE ANOTHER POTENTIAL FOR GOOD MOUNTAIN SNOWS WEDNESDAY NIGHT AND THURSDAY...FOR NOW BOOSTED POPS TO SCATTERED AND LOWERED TEMPS A BIT. WARMING AND DRIER CONDITIONS ARE EXPECTED TO END THE WEEK. && .BOU...WINTER STORM WATCH SAT NIGHT AND SUNDAY...WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET...ZN 31. && SZOKE/RTG
Hazardous weather outlook, May 6, 1:29 PM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 129 PM MDT FRI MAY 06 2005 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 129 PM MDT FRI MAY 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW OVER SOUTHERN NEVADA IS LIFTING TO THE NORTHEAST AND WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS OVER THE HIGH COUNTRY THIS AFTERNOON. SOME OF THESE STORMS WILL MOVE ONTO THE PLAINS BRINGING GUSTY WINDS AND THE CHANCE OF SOME HAIL TO THE FRONT RANGE AFTER 2 PM. OTHER STORMS ARE EXPECTED TO DEVELOP ON THE PALMER DIVIDE BY MID-AFTERNOON. THE MAIN THREAT FOR STORMS IN THE URBAN CORRIDOR IS STRONG WINDS AND POSSIBLY SMALL HAIL AS LOWER LEVELS REMAIN FAIRLY DRY. HIGHER MOISTURE IS PRESENT MUCH FARTHER EAST NEAR THE KANSAS BORDER AND SOME OF THIS MOISTURE IS EXPECTED TO WORK WESTWARD THIS AFTERNOON AS FALLING PRESSURE AHEAD OF THE APPROACHING UPPER LEVEL WAVE CAUSES THE LOW LEVEL WINDS TO BECOME MORE SOUTHEASTERLY. THIS WILL SUPPORT MARGINAL CONDITIONS FOR SEVERE STORMS MAINLY EAST OF THE DENVER AREA...WITH THE GREATEST POSSIBILITY FOR SEVERE STORMS EAST OF AKRON AFTER 4 PM THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS COULD BE A GOOD SNOWSTORM FOR THE NORTHERN MOUNTAINS SATURDAY NIGHT AND SUNDAY AS THE UPPER LOW WRAPS UP IN SOUTHEAST WYOMING AND COOLER NORTHERLY FLOW PROVIDES UPSLOPE CONDITIONS IN THE NORTHERN MOUNTAINS. SNOWFALL AMOUNTS OF 5 TO 10 INCHES ARE POSSIBLE BY MIDDAY MOTHERS DAY. THE PLAINS WILL SEE LESS PRECIPITATION...BUT A FEW DAILY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. ANOTHER STORM IS FORECAST TO MOVE FROM UTAH TO WYOMING MIDWEEK...WITH ANOTHER CHANCE OF MOUNTAIN SNOW WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM. SZOKE/RTG
In the hours before
Local storm report, May 6, 6:04 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
604 PM MDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SE SEDGWICK 40.90N 102.48W
05/06/2005 0.88 INCH SEDGWICK CO TRAINED SPOTTER
0553 PM HAIL 5 SSE HOLYOKE 40.52N 102.28W
05/06/2005 1.25 INCH PHILLIPS CO TRAINED SPOTTER
&&
CLBSpecial weather statement, May 6, 8:51 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 851 PM MDT FRI MAY 06 2005 COZ046>051-070351- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 851 PM MDT FRI MAY 06 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 222 TO EXPIRE AT 9 PM MDT... THE SEVERE THUNDERSTORM WATCH THAT COVERS LINCOLN...LOGAN...MORGAN ...PHILLIPS...SEDGWICK AND WASHINGTON COUNTIES THIS EVENING WILL EXPIRE AT 9 PM MDT. ET
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:18 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 30 min |
| May 7, 12:50 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 55 min |
| May 7, 12:54 PM MDT | Tornado Warning | BOU | Adams | 37 min |
| May 7, 1:47 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.